How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2418
Experience:  GP with over 27 years experience including emergency medicine
1304720
Type Your Medical Question Here...
Family Physician is online now

I was prescribed fluconazole for a potential yeast

Customer Question

I was prescribed fluconazole for a potential yeast infection. After about 30 mins/an hour I started to itch all over. Nothing too severe but itchying in many places, my arms, anus, legs, face, scalp. I also have a couple of small red dots showing up - they look like the start of spots, like red and small.
I also feel like my throats is a bit tight but that could be me getting anxious.
My lips are also dry.
Could these be an allergic reaction? I don't normal get allergies.
I have been taking acithromycin for the last week and had side effects before so don't think it could be that?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Expert:  Dr. Phil, MD replied 1 year ago.

Yes, this is definitely an allergic reaction

have you tried topical anti fungals?

Customer: replied 1 year ago.
I was given steroid cream for the area - is that what you mean?How long will these side effects last, should I stop taking fluconazole and is there anything I should take to stop the reaction?
Expert:  Dr. Phil, MD replied 1 year ago.

I wouldn't wait if your throat is tight.

take benadryl and pepcid (yes pepcid works for allergic reactions) and get to ER

They can give you a cream there